Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 24, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 7, 2018, 3:43 PM CDT for Callahan County, Coleman County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2018, 3:43 PM CDT (20:43 UTC)
- Expired
- Sep 7, 2018, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Callahan County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 50 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 5:20 PM CDT | FLASH FLOOD | Novice, TX | FLOODING ACROSS COUNTY ROAD 419 NEAR NOVICE. 1 VEHICLE WAS WASHED OFF THE ROADWAY. OCCUPANTS SAFELY LEFT THE VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478
WGUS54 KSJT 072043
FFWSJT
TXC059-083-072345-
/O.NEW.KSJT.FF.W.0024.180907T2043Z-180907T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
343 PM CDT FRI SEP 7 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southern Callahan County in west central Texas...
Northern Coleman County in west central Texas...
* Until 645 PM CDT.
* At 341 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over 2 inches of rain has
already fallen across northern Coleman County, about 5 to 10 miles
northwest of Coleman. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Coleman, Novice, Rowden, Silver Valley, Glen Cove, Oplin, Echo,
Admiral, Us-283 Near The Coleman-
Callahan County Line, Lake Coleman and Hords Creek Reservoir.
This includes the following low water crossings ...
FM-RD 136 crossing Hords Creek...
County Road 406 crossing Home Creek...
County Road 485 crossing Indian Creek...
Liveoak crossing Hords Creek...
Colorado St. crossing Hords Creek Draw...
County Road 482 crossing South Fork Jim Ned Creek and
County Road 482 crossing Jim Ned Creek.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3233 9922 3178 9931 3177 9968 3232 9956
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:20 PM CDT, 23 minutes earlier.
Area forecast discussion, Sep 7, 3:20 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 320 PM CDT Fri Sep 7 2018 .SHORT TERM... (Tonight and Saturday) ...Flash Flooding Possible This Evening and Tonight... The potential for additional flash flooding remains primary concern. Short term models indicate the cold front, and its associated convection, will slowly move more into our central counties this evening and tonight. The flash flood watch continues for all our counties, through tonight. .LONG TERM... (Saturday Night through Friday) ...Rain Continues Through Sunday... With most of the focus today on the short term, not much time for a long discussion here. Models continue to slowly push this system south east, and by Sunday afternoon, the system moves south and east of our area. Until then, the potential for flash flooding will continue, mainly for our Interstate 10 corridor southern counties Saturday night into Sunday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 77 66 81 / 60 50 20 10 San Angelo 69 79 66 82 / 70 50 20 30 Junction 70 79 67 81 / 70 70 40 40 Brownwood 70 79 68 81 / 70 60 30 20 Sweetwater 67 77 65 80 / 50 40 10 10 Ozona 68 77 66 82 / 70 60 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. &&
Hazardous weather outlook, Sep 7, 3:30 PM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 330 PM CDT Fri Sep 7 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 330 PM CDT Fri Sep 7 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will continue to affect the area this afternoon and tonight. Some of the rainfall will be heavy at times. The heavy rainfall, in addition to already saturated soils, will result in an increased flash flood threat. A Flash Flood Watch is in effect from this morning through early Saturday morning. Deadly lightning will also be a concern. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of showers and thunderstorms will likely continue Saturday, with lesser rainfall chances on Sunday. Some of the rainfall may be heavy at times. Thus, possible flash flooding and deadly lightning will remain the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Sep 7, 10:03 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1003 AM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD 4 E ROCHESTER 33.32N 99.78W
09/07/2018 HASKELL TX FIRE DEPT/RESCUE
WATER OVER FM 617.
&&
AWLocal storm report, Sep 7, 10:04 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1004 AM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM FLASH FLOOD 5 WNW HASKELL 33.18N 99.81W
09/07/2018 HASKELL TX FIRE DEPT/RESCUE
WATER OVER HWY 380. WATER WAS 2 FEET DEEP IN
SOME LOCATIONS.
&&
AWLocal storm report, Sep 7, 10:11 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1011 AM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 1 NE FORT MCKAVETT 30.84N 100.09W
09/07/2018 MENARD TX LAW ENFORCEMENT
CORRECTS PREVIOUS FLOOD REPORT FROM 1 NE
FORT MCKAVETT. VEHICLE SWEPT OFF LOW WATER
CROSSING ON FM 864 AT SAN SABA RIVER NEAR
FT. MCKAVETT. ONE PERSON RESCUED.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:30 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 40 hr |
| Sep 7, 7:28 AM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| Sep 7, 8:18 AM CDT | Areal Flood Warning | SJT | Menard | 6 hr |
| Sep 7, 8:31 AM CDT | Flash Flood Warning | SJT | Haskell | 6 hr |
| Sep 7, 9:48 AM CDT | Areal Flood Advisory | SJT | Fisher | 3 hr |
| Sep 7, 10:03 AM CDT | Areal Flood Advisory | SJT | Nolan | 3 hr |
| Sep 7, 10:33 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Sep 7, 11:26 AM CDT | Areal Flood Advisory | SJT | Jones | 3 hr |
| Sep 7, 12:23 PM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Runnels, Taylor | 3 hr |
| Sep 7, 12:27 PM CDT | Areal Flood Advisory | SJT | Throckmorton | 3 hr |
| Sep 7, 12:47 PM CDT | Flash Flood Warning | SJT | Nolan, Taylor | 3 hr |
| Sep 7, 12:55 PM CDT | Flash Flood Warning | SJT | Throckmorton | 3 hr |
| Sep 7, 2:10 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 3 hr |
| Sep 7, 2:30 PM CDT | Areal Flood Warning | SJT | Menard | 3 hr |
| Sep 7, 3:32 PM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher, Tom Green | 3 hr |
| Sep 7, 3:56 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| Sep 7, 4:30 PM CDT | Areal Flood Advisory | SJT | Concho, Runnels, Tom Green | 3 hr |
| Sep 7, 4:57 PM CDT | Special Weather Statement | SJT | Concho | 33 min |
| Sep 7, 5:23 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Sep 7, 5:45 PM CDT | Areal Flood Warning | SJT | Menard | 3 hr |
| Sep 7, 5:55 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Sep 7, 6:03 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, Menard | 3 hr |
| Sep 7, 6:37 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.